Alert archive / Georgia / Flash Flood Warnings in 2018

Flash Flood Warning 3, NWS Jacksonville, FL

December 3, 2018Pierce County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Dec 3, 2018, 11:50 PM EST for Pierce County, Georgia. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 3, 2018, 11:50 PM EST (04:50 UTC)
Expired
Dec 4, 2018, 8:32 AM EST
In force
9 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Unknown

County Pierce County, GA

The radar

The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 298 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

869 
WGUS52 KJAX 040450
FFWJAX
GAC229-041045-
/O.NEW.KJAX.FF.W.0003.181204T0450Z-181204T1045Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
1150 PM EST MON DEC 3 2018

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  A Dam Failure in...
  Southern Pierce County in southeastern Georgia...

* Until 545 AM EST.

* At 1146 PM EST, local law enforcement reported dam failure along 
  the Lakeview Country Club Lake that will cause flash flooding 
  downstream. Areas impacted include Highway 121 south of Blackshear 
  between Azalea Street and Whispering Pine Trail. Property along 
  Lakeview Drive and Edgewood Circle will also be threatened by 
  flood waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3130 8222 3129 8222 3128 8223 3128 8224
      3129 8224 3130 8223

$$

ENYEDI
2 follow-up statements
176 
WGUS52 KJAX 041036
FFWJAX
GAC229-041645-
/O.EXT.KJAX.FF.W.0003.000000T0000Z-181204T1645Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
536 AM EST TUE DEC 4 2018

The National Weather Service in Jacksonville has extended the

* Flash Flood Warning for...
  A Dam Failure in...
  Southern Pierce County in southeastern Georgia...

* Until 1145 AM EST Tuesday.

* At 532 AM EST, local law enforcement reported dam failure along 
  the Lakeview Country Club Lake that is causing rapid water rises 
  downstream of the lake within the Baxter-Bernie Branch drainage. 
  Flood water will impact Highway 121 south of Blackshear between 
  Azalea Street and Whispering Pine Trail. Property along Lakeview 
  Drive and Edgewood Circle will also be threatened by flood waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Roads can be washed out under flood 
waters. 

&&

LAT...LON 3130 8222 3129 8222 3128 8223 3128 8224
      3129 8224 3130 8223

$$

ENYEDI
586 
WGUS72 KJAX 041332
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
832 AM EST TUE DEC 4 2018

GAC229-041339-
/O.CAN.KJAX.FF.W.0003.000000T0000Z-181204T1645Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pierce GA-
832 AM EST TUE DEC 4 2018

...THE FLASH FLOOD WARNING FOR SOUTHERN PIERCE COUNTY IS CANCELLED...

Water levels in and around the Lakeview Country Club Lake are slowly 
receding and Significant Flooding is no longer expected to pose a 
threat. Minor Flooding of low lying areas in the Blackshear vicinity 
near the lake are still possible. Please continue to heed any 
remaining road closures.

LAT...LON 3130 8222 3129 8222 3128 8223 3128 8224
      3129 8224 3130 8223

$$

HESS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 3, 7:33 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 3, 7:33 PM EST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
733 PM EST Mon Dec 3 2018

.UPDATE...Cold front now pushing se across ne Fl. Showers continue
ahead of the boundary in the unstable air. Heavy showers are still
occurring across Marion...Putnam...and Flagler counties and expected
to end around midnight. Drier and cooler air will move into se
GA/ne Fl tonight with low temperatures by morning ranging from the
upper 40s north to the lower 60s south.

&&

.AVIATION...Expect mostly VFR conditions tonight with tempo MVFR
cigs at SGJ and GNV. Rain will be ending by 04z at TAF sites.
Ceilings will lift overnight with mostly clear skies by 12z.

&&

.MARINE...Cold front now across ne Fl will shift southeast of the
area after midnight. Winds will be north northwest at 10 to 15
knots with seas 2 to 4 feet tonight and Tuesday.

Rip Currents: Low risk through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  48  63  36  53 /   0   0   0   0
SSI  55  65  39  54 /  20   0   0   0
JAX  54  68  39  56 /  30   0   0   0
SGJ  59  68  42  57 /  50   0   0   0
GNV  57  70  40  57 /  40   0   0   0
OCF  62  71  41  59 /  50  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Wolf/

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 9:50 AM ESTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs47 days
Dec 4, 2:18 PM ESTFreeze WatchJAXAppling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more12 hr

Nearby

Flash Flood Warnings in Georgia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.